MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf impact code f23 captures the patient's referral to interventional radiology for a percutaneous transhepatic biliary drainage (ptbd) procedure.Imdrf device code a150101 captures the reportable event of stent failure to expand.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was implanted in the common bile duct to treat an approximately 4cm malignant stricture during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was advanced and deployed; however, the stent was unable to fully expand.A hurricane ballon was used to fully expand the stent but it was unable to pass through the stent.Subsequently, the patient was referred to interventional radiology for a percutaneous transhepatic biliary drainage (ptbd) procedure.The stent remained implanted and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4 (catalog number) has been corrected.Block h6: imdrf impact code f23 captures the patient's referral to interventional radiology for a percutaneous transhepatic biliary drainage (ptbd) procedure.Imdrf device code a150101 captures the reportable event of stent failure to expand.
 
Event or Problem Description

Brand Name
EPIC? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key18544117
Report Number3005099803-2023-07170
Device Sequence Number18123556
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model NumberM00572340
Device Catalogue NumberM00572340
Device Lot Number0030915844
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight82 KG
Patient RaceAsian